Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 28, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 30, 2015, 10:24 PM PDT for 6 counties in Washington; 9 counties in Oregon. It took effect at Oct 31, 2015, 9:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 10:24 PM PDT (05:24 UTC)
- In effect from
- Oct 31, 2015, 9:00 AM PDT
- Expired
- Oct 31, 2015, 7:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 90 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 5.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS76 KPDT 310524 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1024 PM PDT FRI OCT 30 2015 ...VERY WINDY CONDITIONS EXPECTED SATURDAY ACROSS PORTIONS OF THE AREA... A STORM SYSTEM WILL MOVE ACROSS THE REGION TOMORROW AND TIGHTEN PRESSURE GRADIENTS ACROSS THE TWO STATE AREA. IN ADDITION TO THE RAIN SHOWERS...VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS BETWEEN 20 TO 30 MPH AND GUSTS AROUND 45 MPH. ORZ044-507-508-510-WAZ028-029-521-311700- /O.NEW.KPDT.WI.Y.0028.151031T1600Z-151101T0200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...GOLDENDALE...BICKLETON 1024 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PDT SATURDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE WINDS WILL INCREASE BY MID SATURDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VP
3 follow-up statements
493 WWUS76 KPDT 311023 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 323 AM PDT SAT OCT 31 2015 ...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS PORTIONS OF THE AREA... A STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY AND TIGHTEN PRESSURE GRADIENTS. IN ADDITION TO THE RAIN SHOWERS...VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. ORZ044-507-508-510-WAZ028-029-521-312200- /O.CON.KPDT.WI.Y.0028.151031T1600Z-151101T0200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...GOLDENDALE...BICKLETON 323 AM PDT SAT OCT 31 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
751 WWUS76 KPDT 312010 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 110 PM PDT SAT OCT 31 2015 ...VERY WINDY CONDITIONS INTO THE EVENING... ORZ511-010200- /O.EXA.KPDT.WI.Y.0028.000000T0000Z-151101T0200Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...MADRAS...PRINEVILLE...REDMOND 110 PM PDT SAT OCT 31 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ044-507-508-510-WAZ028-029-521-010200- /O.CON.KPDT.WI.Y.0028.000000T0000Z-151101T0200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...GOLDENDALE...BICKLETON 110 PM PDT SAT OCT 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE WINDS WILL CONTINUE THROUGH THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS...DRIVERS SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND CROSS WINDS. ANY LOOSE OBJECTS SUCH AS HALLOWEEN DECORATIONS COULD SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
746 WWUS76 KPDT 010202 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 702 PM PDT SAT OCT 31 2015 ORZ044-507-508-510-511-WAZ028-029-521-010315- /O.EXP.KPDT.WI.Y.0028.000000T0000Z-151101T0200Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN...MADRAS...PRINEVILLE...REDMOND...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 702 PM PDT SAT OCT 31 2015 ...WIND ADVISORY HAS EXPIRED... BREEZY SOUTHWEST WINDS WILL CONTINUE IN SOME LOCATIONS TONIGHT INTO SUNDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 30, 9:30 PM PDT, 54 minutes earlier.
Area forecast discussion, Oct 30, 9:30 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 930 PM PDT FRI OCT 30 2015 .UPDATE...THE LATEST RADAR WAS SHOWING AN AREA OF SHOWERS REDEVELOPING ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS AND WILL MOVE EAST INTO THE BLUE/WALLOWAS MTNS TONIGHT. MEANWHILE ANOTHER LARGE AREA OF RAIN WAS STRIKING MOSTLY THE WA CASCADES. A SIGNIFICANT RAIN SHADOWING EFFECT WAS OCCURRING AND DRY CONDITIONS WERE ACROSS PORTIONS OF THE BASIN AND SOME ADJUSTMENTS WERE MADE IN THE FORECAST TO REFLECT THIS. OTHERWISE THE NORTHERN HALF OF THE ZONES WILL HAVE THE BETTER CHANCES OF PCPN AND ESPECIALLY IN THE AREA MOUNTAINS OVERNIGHT. ANOTHER CHALLENGE WILL BE WITH THE WINDS AND BREEZY TO WINDY CONDITIONS CAN BE EXPECTED FOR LOCATIONS ACROSS THE TWO STATE AREA INTO SATURDAY. && .PREV DISCUSSION... /ISSUED 500 PM PDT FRI OCT 30 2015/ SHORT TERM...TONIGHT THROUGH MONDAY...A WARM FRONT WILL CONTINUE TO IMPACT THE FORECAST AREA OVERNIGHT AS IT LIFTS NORTH INTO WASHINGTON. BEST CHANCE OF RAIN WILL BE ALONG THE CASCADE CREST AND OVER THE EASTERN MOUNTAINS. STRONG WINDS ALOFT COMING OVER THE CASCADES IS CREATING DOWNSLOPING ALONG THE EAST SLOPES AND OUT INTO THE COLUMBIA BASIN THUS EXPECT VERY LITTLE RAIN IN THESE AREAS. WINDY CONDITIONS WILL CONTINUE INTO THE EVENING AND THEN DECREASE SLIGHTLY BUT STILL REMAIN BREEZY TO WINDY. THE WIND ADVISORY WILL CONTINUE UNTIL 2Z. PRECIPITATION WILL DECREASE LATE TONIGHT AND EARLY SATURDAY WITH THE WARM FRONT OVER NORTHERN WASHINGTON...HOWEVER A COLD FRONT WILL MOVE INTO THE WASHINGTON CASCADES AROUND MIDDAY AND THEN MOVE SOUTHEASTWARD THROUGH THE REST OF THE FORECAST AREA IN THE AFTERNOON AND EVENING PERIOD. THIS MEANS MOST OF THE FORECAST AREA WILL SEE SOME RAIN DURING THE TRICK OR TREAT TIME PERIOD. ANOTHER PERIOD OF WINDY CONDITIONS IS EXPECTED AHEAD OF AND DURING THE FRONTAL PASSAGE ON SATURDAY WHICH MAY NEED SOME WIND ADVISORIES. WILL LET THE EVENING AND OR MIDNIGHT SHIFT EVALUATE FURTHER AND MAKE DETERMINATION. PRECIPITATION WILL TAPER OFF TO SHOWERS SUNDAY AND MONDAY AS AN UPPER LEVEL TROUGH WITH COLDER AIR SETTLES IN BEHIND THE FRONTAL PASSAGE. SNOW LEVELS WILL BE LOWERING TO 3500 TO 4500 FEET DURING THIS TIME SO EXPECT SOME SNOW SHOWERS IN THE MOUNTAINS BUT WITH LOW ACCUMULATION POTENTIAL. LONG TERM...MONDAY NIGHT THROUGH FRIDAY NIGHT...A MID/UPPER LEVEL TROUGH WILL BE MOVING SOUTHEAST ACROSS FORECAST AREA MONDAY NIGHT FOR A CHANCE OF PRECIPITATION IN THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN AT LOWER ELEVATIONS. SNOW LEVELS WILL BE AROUND 4000 FT ALONG THE EAST SLOPES OF THE CASCADES AND 4500-5000 FT IN THE BLUE MOUNTAINS FOR MONDAY NIGHT. LIGHT SNOW ACCUMULATIONS OF 1-2 INCHES ARE POSSIBLE MONDAY NIGHT ALONG THE EAST SLOPES OF THE CASCADES ABOVE 4000 FT. LIGHT SNOW ACCUMULATIONS OF 1-2 INCHES WILL BE POSSIBLE MONDAY NIGHT ABOVE 4500 FT IN THE MOUNTAINS OF NORTHEAST OREGON. SOME WRAP AROUND MOISTURE ASSOCIATED WITH THE MID/UPPER LEVEL TROUGH REMAINS OVER THE REGION DURING THE DAY ON TUESDAY FOR A CHANCE OF SNOW IN THE BLUE MOUNTAINS WITH A SLIGHT CHANCE OF SNOW IN CENTRAL OREGON INCLUDING THE OCHOCO MOUNTAINS AND THE MOUNTAINS IN GRANT COUNTY. TUESDAY NIGHT THE UPPER TROUGH DEPARTS FORECAST AREA YIELDING DRY CONDITIONS, ALTHOUGH I KEPT A SLIGHT CHANCE OF OROGRAPHIC SNOW SHOWERS IN THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON THROUGH TUESDAY NIGHT. FOR WEDNESDAY A MID/UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE INTERIOR PACIFIC NORTHWEST FOR DRY CONDITIONS PERSISTING FROM DAYBREAK WEDNESDAY THROUGH FRIDAY NIGHT. POLAN AVIATION...00Z TAFS...WARM FRONT OVERRUNNING PRECIPITATION WILL BRING RAIN AT TIMES TO TAF SITES THIS EVENING. KRDM AND KBDN WILL HAVE MVFR CONDITIONS DUE TO LOW CIGS AROUND 2500 FT AGL FROM 03Z TO 11Z TONIGHT. SUSTAINED WINDS OF 15 TO 25 KTS THROUGH REMAINDER OF THIS AFTERNOON INTO THIS EVENING. WIND GUSTS OF 30 TO 35 KTS EXPECTED AT ALL TAF SITES INTO THIS EVENING. WINDS WILL DIMINISH SOME OVERNIGHT AND THEN INCREASE DURING THE DAY ON SATURDAY. IT WILL BE VERY WINDY SATURDAY AT ALL TAF SITES WITH SUSTAINED WINDS OF 20 TO 30 KTS AND GUSTS OF 30 TO 40 KTS. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 56 67 47 59 / 60 70 90 20 ALW 58 66 50 60 / 70 80 80 30 PSC 58 68 50 62 / 40 80 60 20 YKM 53 66 43 58 / 30 60 20 20 HRI 57 69 49 62 / 40 80 70 20 ELN 50 58 38 52 / 50 50 20 20 RDM 49 64 39 54 / 10 10 90 20 LGD 51 61 45 55 / 80 30 80 30 GCD 48 62 44 56 / 40 10 70 20 DLS 58 69 51 61 / 40 90 80 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.